Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 247, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2013, 8:47 PM EDT for Banks County, Jackson County, Madison County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 8:47 PM EDT (00:47 UTC)
- Expired
- Jul 22, 2013, 9:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Banks County, GA, Jackson County, GA, Madison County, GA
The radar
The Greer radar (KGSP), 125 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:25 PM EDT | TSTM WND DMG | 3 E Commerce, GA | SEVERAL TREES WERE BLOWN DOWN OR SNAPPED ON LEACHMAN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
056
WUUS52 KFFC 230047
SVRFFC
GAC011-157-195-230130-
/O.NEW.KFFC.SV.W.0247.130723T0047Z-130723T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BANKS COUNTY IN NORTHEAST GEORGIA
EASTERN JACKSON COUNTY IN NORTHEAST GEORGIA
NORTHERN MADISON COUNTY IN NORTHEAST GEORGIA
* UNTIL 930 PM EDT
* AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
JEFFERSON...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLSON...COMMERCE...ILA AND DANIELSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3425 8333 3427 8330 3425 8325 3425 8319
3425 8315 3413 8311 3404 8360 3421 8366
3431 8337
TIME...MOT...LOC 0046Z 253DEG 16KT 3415 8353
$$1 follow-up statement
050
WWUS52 KFFC 230121
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT MON JUL 22 2013
GAC011-157-195-230130-
/O.CON.KFFC.SV.W.0247.000000T0000Z-130723T0130Z/
MADISON GA-BANKS GA-JACKSON GA-
921 PM EDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN JACKSON...SOUTHEASTERN BANKS AND NORTHERN MADISON
COUNTIES...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
COMMERCE...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIVE
POINTS...POCATALIGO...ILA AND DANIELSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3425 8333 3427 8330 3425 8325 3425 8315
3413 8311 3409 8346 3411 8361 3421 8366
3431 8337
TIME...MOT...LOC 0121Z 253DEG 16KT 3418 8343
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:35 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 22, 7:35 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 735 PM EDT MON JUL 22 2013 ...OCCASIONAL SHOWERS TO TRANSITION TO THUNDERSTORMS THIS EVENING... .SHORT TERM /TONIGHT THROUGH TUESDAY/... LATEST REGIONAL SURFACE ANALYSIS SHOWS BERMUDA RIDGE SUPPRESSED WELL SOUTH OVER CENTRAL FLORIDA...ALLOWING FOR A BROAD SOUTHWEST FLOW OVER THE LOCAL AREA. THIS CONTINUES TO PUMP MOISTURE FROM THE GULF NORTHWARD WITH DEWPOINTS IN THE LOW TO MID 70S OVER A LARGE EXPANSE. MORNING CAP THAT WAS IN PLACE HAS ERODED DESPITE THE ONLY OCCASIONAL APPEARANCE OF THE SUN AND SUBTLE SHORTWAVE ENERGY AHEAD OF MAIN FEATURE HAS PRODUCED NUMEROUS TO WIDESPREAD SHOWER ACTIVITY FOR THE FORECAST AREA. LIGHTNING HAS BEEN AT A MINIMUM SO FAR AS CAP KEPT ACTIVITY IN CHECK FOR MOST OF THE MORNING BUT MORE UNSTABLE CONDITIONS NOTED OVER NORTHWEST ALABAMA AND OVERALL EXPECT TREND TO BE FOR A MORE UNSTABLE ATMOSPHERE AREA WIDE. HOW THIS WILL ALL IMPACT THE SHORT TERM FORECAST...EXPECT CONTINUED OCCASIONAL SHRA AND ISOLATED TSRA TO TRANSITION TO MORE JUST THUNDERSTORMS THROUGH THIS EVENING. MCS OVER ALABAMA SHOULD SPAWN ADDITIONAL UPSTREAM ACTIVITY STARTING OVER NW GEORGIA AND CONSOLIDATING INTO A SEMI PERMANENT LINE OF CONVECTION AS IT ROTATES THROUGH WEST GEORGIA LATE THIS AFTERNOON AND INTO THE EVENING HOURS. DCAPE NOT VERY IMPRESSIVE AT THIS POINT BUT SHOULD INCREASE THROUGH THIS EVENING WITH ATMOSPHERE OVER ALABAMA ADVECTING EAST. STILL NOT OVERLY IMPRESSED WITH DOWN BURST POTENTIAL AND MAY RELY MORE UPON 0 TO 6 HEAR WHICH IS BORDERLINE FOR INDIVIDUAL BOWING SEGMENTS. BOTTOM LINE IS ISOLATED SEVERE CONTINUES TO LOOK LIKE A GOOD BET FOR WINDS AND ALTHOUGH STORMS ARE MOVING RAPIDLY...SEPARATE BOUTS OF SUSTAINED HEAVY RAINFALL WILL LEAD TO ADDITIONAL FLOOD CONCERNS. TUESDAY WILL BE A TOUGH CALL AS MAIN SHORTWAVE WILL HAVE PUSHED EAST OF THE AREA AND MOISTURE WILL BE SOMEWHAT DEPLETED ALTHOUGH PWATS CONTINUE IN THE 1.80 TO 1.90 RANGE. SECONDARY SHORTWAVE WILL PUSH THROUGH IN THE EARLY AFTERNOON WHICH SHOULD PRODUCE ADDITIONAL DEVELOPMENT OF STORMS. WENT HIGHER THAN GUIDANCE FOR THIS PERIOD WITH LIKELY ADVERTISED FOR THE WESTERN ZONES WHERE SHORTWAVE WILL HAVE THE MOST IMPACT. DEESE .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... NO MAJOR CHANGES PLANNED. ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL MOVE TO THE AREA WEDNESDAY AND FELT THE NEED TO BUMP UP POPS SOME. BDL PREVIOUS DISCUSSION... NOT SO MUCH A STATIC UPPER-LEVEL PATTERN AS IT IS ELASTIC...BUT THE NET EFFECT IS BASICALLY THE SAME WITH PERSISTENT UPPER-LEVEL TROUGHING ACROSS THE EASTERN U.S. THROUGH THE MEDIUM RANGE FORECAST PERIOD. MODELS CONTINUE TO SHOW DECENT AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD...AT LEAST CONCERNING THE LARGER SCALE DETAILS OF THE OVERALL PATTERN. GFS/ECMWF AND CMC MODELS ALL SHOWING A DECENT SHORT WAVE IMPACTING THE FORECAST AREA MONDAY AND TUESDAY...BUT THE INITIAL UPPER TROUGH AXIS PASSES EAST OF THE REGION BY THE BEGINNING OF THE FORECAST PERIOD TUESDAY NIGHT/ WEDNESDAY. UPPER RIDGE REMAINS WEST OF THE STATE HOWEVER SO SCATTERED...MAINLY DIURNAL...CONVECTION SHOULD CONTINUE THROUGH THE LATTER HALF OF THE WORK WEEK. SURFACE LEE TROUGH ALSO PERSISTS OVER THE REGION...HOWEVER NONE OF THE MODELS ARE DEPICTING AN ACTIVE FRONTAL SYSTEM THROUGH THE PERIOD. MODELS ARE STILL SHOWING A NEW SHORT WAVE DIGGING INTO THE EASTERN UPPER TROUGH OVER THE WEEKEND BRINGING PERHAPS ANOTHER SLIGHTLY BETTER CHANCE OF MORE WIDESPREAD PRECIPITATION...BUT THE MODELS ARE ALSO KEEPING OVERALL MOISTURE A BIT MORE REASONABLE THROUGH THE EXTENDED FORECAST. I STILL PLAN ON KEEPING THE CHANCE POP/DIURNAL TREND WE HAVE BEEN CARRYING IN THE EXTENDED FORECAST GRIDS. TEMPERATURES SHOULD TREND BACK UP TOWARD NORMAL DURING THE EXTENDED FORECAST PERIOD AS WE DRY OUT A BIT. 20 && .AVIATION... 00Z UPDATE... THUNDERSTORMS HAVING A HARD TIME DEVELOPING ACROSS NORTH GA WHERE THE AIR MASS IS A BIT MORE STABLE. LOOKS LIKE THE NORTHERN TAF SITES MAY NOT BE AFFECTED BY THUNDER THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS LINGER ACROSS CENTRAL GA BUT SHOWING A DIMINISHING TREND. BY 02Z...THREAT OF CONVECTION SHOULD BE OVER. STILL EXPECTING IFR CONDITIONS AFTER 08Z...IMPROVING TO VFR BY 15Z TUESDAY. VARIABLE TO LIGHT SOUTHWEST WINDS OVERNIGHT BECOMING SOUTHWEST 10 TO 15KT AFTER 14Z. //ATL CONFIDENCE...00Z UPDATE... MEDIUM TO HIGH ON TSRA THIS EVENING AND IFR CIGS TONIGHT. HIGH ON REMAINING ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 89 72 90 / 80 40 30 50 ATLANTA 72 87 71 90 / 70 60 30 50 BLAIRSVILLE 68 83 69 86 / 60 40 30 50 CARTERSVILLE 71 86 71 90 / 50 60 40 50 COLUMBUS 74 89 73 91 / 80 60 40 50 GAINESVILLE 71 85 70 89 / 70 60 30 50 MACON 73 88 71 92 / 80 60 40 50 ROME 71 88 72 90 / 50 60 40 50 PEACHTREE CITY 72 87 71 90 / 70 60 40 50 VIDALIA 74 89 74 92 / 70 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jul 22, 4:50 AM EDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 AM EDT MON JUL 22 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 450 AM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... HEAVY RAIN...GUSTY WINDS AND LIGHTNING. DISCUSSION... A VERY MOIST AND MODERATELY UNSTABLE AIRMASS ALONG WITH AN UPPER- LEVEL SHORT WAVE SWEEPING ACROSS THE REGION WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY THROUGH TONIGHT. THE BEST CHANCES WILL BE THIS AFTERNOON AND EVENING WITH THE ADDITIONAL INSTABILITY PROVIDED BY DAYTIME HEATING. WITH PRECIPITABLE WATER VALUES REMAINING AROUND 2 INCHES...THE PRIMARY THREAT WILL BE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. INSTABILITY WILL BE MODERATE BY THIS AFTERNOON...AND A FEW STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EARLY EVENING WITH DAMAGING WINDS UP TO 60 MPH THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 22, 6:02 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT MON JUL 22 2013
GAZ074-222230-
602 PM EDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON COUNTY UNTIL 630 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TENNILLE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TENNILLE...SANDERSVILLE...RIDDLEVILLE AND
DAVISBORO. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3287 8252 3283 8282 3296 8285 3305 8262
3303 8260 3304 8259 3302 8255 3295 8254
3292 8251
TIME...MOT...LOC 2202Z 251DEG 16KT 3292 8273Special weather statement, Jul 22, 8:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT MON JUL 22 2013
GAZ024-025-027-230115-
843 PM EDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN MADISON...BANKS AND JACKSON COUNTIES UNTIL 915 PM EDT...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PEACH STATE SPEEDWAY...MOVING EAST AT 20
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MADISON...BANKS AND JACKSON COUNTIES THROUGH 915 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARCADE...JEFFERSON...
PEACH STATE SPEEDWAY...APPLE VALLEY...NICHOLSON...COMMERCE...BANKS
CROSSING...SANFORD...FIVE POINTS...HARRISON...POCATALIGO...NEESE...
ILA AND DANIELSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3425 8333 3427 8330 3425 8325 3425 8319
3425 8316 3426 8314 3426 8313 3410 8308
3404 8361 3421 8366 3429 8336
TIME...MOT...LOC 0044Z 257DEG 18KT 3415 8352The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:43 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 32 min |
| Jul 22, 8:54 PM EDT | Special Weather Statement | FFC | Banks, Hall | 51 min |
| Jul 22, 9:11 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 34 min |
| Jul 22, 9:28 PM EDT | Special Weather Statement | FFC | Jackson | 47 min |
| Jul 22, 9:40 PM EDT | Special Weather Statement | FFC | Banks | 35 min |
| Jul 22, 10:10 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 35 min |
| Jul 22, 10:19 PM EDT | Flash Flood Warning | FFC | Banks, Jackson, Madison | 6 hr |
| Jul 23, 5:13 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 32 min |
| Jul 23, 5:35 PM EDT | Special Weather Statement | FFC | Webster | 25 min |
| Jul 23, 5:38 PM EDT | Special Weather Statement | FFC | Chattahoochee | 37 min |
| Jul 23, 6:04 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 26 min |
| Jul 23, 6:07 PM EDT | Special Weather Statement | FFC | Taylor | 23 min |
| Jul 23, 6:27 PM EDT | Special Weather Statement | FFC | Dooly, Schley | 33 min |
| Jul 23, 6:52 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.